MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED.CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED.CATHETER; PERIPHERAL CATHETERS
Catalog Number 510038CB2/CN
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a uterine artery embolization [uae] procedure the catheter tip detached within the patient's artery.The physician acquired vascular access via seldinger technique to insert the 5f sheath using a pig tail catheter to enter the lower part of the abdominal aorta for fluoroscopic imaging.The bilateral uterine arteries were obviously thickened and tortuous.The 5f angiography catheter was inserted through the sheath, and an ultra-smooth guide wire was used to perform the angiography of the left internal iliac artery.It was found that the anterior segment of the angiography catheter had kinked and bent.During an attempt to gently withdraw the angiography catheter it completely detached within the patient.After inserting a vascular snare device, the broken angiography catheter was successfully captured.When trying to remove the angiography catheter, again the foreign body ruptured.Fluoroscopic inspection demonstrated that a 10mm foreign body remains within the terminal branch of the left deep femoral artery.Several attempts were made to retrieve the foreign body, but they were unsuccessful.General surgery was consulted for emergent surgical extraction of the remaining foreign body.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED.CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key13050105
Report Number3010665433-2021-00126
Device Sequence Number3912889
Product Code DQO
UDI-Device Identifier00884450035832
UDI-Public884450035832
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Catalogue Number510038CB2/CN
Device Lot NumberE1783959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown